If you are noticing an irregularity on your loved one’s skin or something physically concerning, you may find yourself wondering what causes bruise-like spots on the skin. Bruise-like spots on the skin are caused by a variety of things. Age spots, for example, can be due to aging skin cells that are overproducing the pigment that darkens the skin. This may be what causes bruise-like spots on the skin in some situations. Sometimes exposure to the sun, genetics, or other factors increases the likelihood of age spots emerging.
You may also notice bruises underneath the surface of the skin that are not due to trauma, as characteristic of typical bruising. Bruise-like spots on the skin may be caused by certain medications, too. It is important to educate yourself on the causes of irregularities that are concerning you in order to monitor spots on the skin, understand what causes bruise-like spots on skin, and know when to get help.
Bruise-like spots on the skin occur for many reasons, so while it is important not to panic, it is also beneficial to closely monitor the situation. Age spots, for example, are caused by overactive pigment in the skin cells themselves. Pigment is what gives our skin color, and when cells overproduce pigment it leads to a darkening in color. When this occurs in acute areas, spots emerge. Sometimes this happens as we age, other times it is due to genetic differences in the way our cells produce pigment.
Trauma can also cause bruising in the skin. A force to a particular part of the body can rupture blood vessels, causing a bodily response that results in blood pooling in a certain area, leading to discoloration. Bruise-like spots on the skin may also occur as a side effect of medication in many cases.
If your loved one is taking any medication, it is important to understand the side effects. Sometimes the elderly, such as nursing home residents, rely on others to administer medication. This is generally done by trained staff at a nursing home. It is very important that the staff is properly trained and knowledgeable about the proper dosage. Any error in medication administration can be detrimental to the recipient, and cause side effects including bruise-like spots on the skin. One common over-the-counter medication that can cause bruise-like spots on the skin is aspirin. Aspirin is often prescribed as a blood thinner, for those with cardiovascular disease or as a treatment for pain.
Prescribed blood thinners such as warfarin can also have a similar effect. Nursing home residents are also sometimes prescribed anticoagulants that are designed to prevent dangerous clotting in the blood. These types of medications might be prescribed to prevent the potential for heart attack or stroke in high-risk residents, and they can change the characteristics of blood cells and blood flow that can lead to bruise-like spots.
Understanding what causes bruise-like spots on skin is important in determining whether your loved one is experiencing a minor side effect, or a potential sign of a more serious condition. You should know what to look for and when to act when noticing that something could be wrong. If you see any signs of abuse, you may want to contact a nursing home negligence attorney in Chicago to discuss your family’s options.
What to Do If You Notice Bruise-Like Spots on Skin
If you are noticing irregular or concerning spots on a loved one’s skin, you should seek help. While this is generally a benign side effect, there is always the chance that something more serious could be going on. A medical professional may be able to help. Perhaps a medication adjustment is needed, but only an expert should prescribe a change in medical regimen.
Sometimes nursing home residents that are taking medication for a long time may notice an irregularity and wonder what caused the sudden appearance of bruise-like spots. If someone else is administering your loved one’s medication, or treating a loved one, it is always a possibility that there was a dosage or frequency error. In these cases, you may want to consider taking action in order to prevent future errors.
For a free legal consultation, call 800-934-6555
Contact Pintas & Mullins Law Firm Today for Legal Help
If you are noticing bruise-like spots on your loved one’s skin, you may be able to get legal representation. Another party could be at fault for mismanaging your loved one’s medicine administration and needs. In some cases, there could be financial compensation available to your family. Contact Pintas & Mullins Law Firm by calling (800) 842-6336 to discuss your legal options with a professional.
Call or text 800-934-6555 or complete a Free Case Evaluation form